Volume 25, issue 5 (2021)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 28
Issue 2, 497–1003
Issue 1, 1–496

Volume 27, 9 issues

Volume 26, 8 issues

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Procedure
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
The geometry of groups containing almost normal subgroups

Alexander Margolis

Geometry & Topology 25 (2021) 2405–2468

A subgroup H G is said to be almost normal if every conjugate of H is commensurable to H. If H is almost normal, there is a well-defined quotient space GH. We show that if a group G has type Fn+1 and contains an almost normal coarse PDn subgroup H with e(GH) = , then whenever G is quasi-isometric to G it contains an almost normal subgroup H that is quasi-isometric to H. Moreover, the quotient spaces GH and GH are quasi-isometric. This generalises a theorem of Mosher, Sageev and Whyte, who prove the case in which GH is quasi-isometric to a finite-valence bushy tree. Using work of Mosher, we generalise a result of Farb and Mosher to show that for many surface group extensions ΓL, any group quasi-isometric to ΓL is virtually isomorphic to ΓL. We also prove quasi-isometric rigidity for the class of finitely presented -by-(–ended) groups.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

almost normal, quasi-isometry, coarse bundle
Mathematical Subject Classification 2010
Primary: 20F65
Secondary: 20E08, 20J05, 57M07
Received: 22 October 2019
Revised: 3 April 2020
Accepted: 4 May 2020
Published: 3 September 2021
Proposed: Mladen Bestvina
Seconded: David M Fisher, Anna Wienhard
Alexander Margolis
Department of Mathematics
Vanderbilt University
Nashville, TN
United States